Jump to content
CrazyBoards.org

Recommended Posts

Heya folks. So I've been on wellbutrin (XL, 150mg once daily) now for about 4 and a half weeks. When I first started taking it I experienced a few side effects and not much benefit.

A few weeks later though I was definitely starting to feel better. Most of the side effects had dissapeared, things were good....

Lately, however, it feels like it's not working. I'm not sure if I'm just more stressed and depressed or what's going on. I don't know if I should just hang in there, or if I should talk to my pdoc about dosing the next time I meet with them.

Any suggestions? Is this normal for wellbutrin?

Link to comment
Share on other sites

asking your doctor about the wellbutrin, dosing, and other things is never a bad idea.  your appointment is your time to voice your possible concerns about the meds you are on and how they are (or arent!) making you feel.

i happen to be on wellbutrin xl as well.  when i was on the starting 150mg i didnt feel that great and now, even on 300mg im not exactly quite sure ifit has really gotten to me yet...or if it even will.  but that is just me.

i would urge you to talk to your doc the next time you meet.... just be honest, ya know?

~*Ophelia*~

Link to comment
Share on other sites

Danica,

I think it sounds pretty normal for Wellbutrin. It does take a while for effects to be felt. 150mg is the low end. usually 300 is consideed "therapeutic". It's probably a good sign that you felt some benefit at 150. The way I feel at 300 is about what you were saying about 150. I don't feel it's really THERE yet (whereever "there" is!) But I don't feel like anything has fallen off, effect wise, either.

I'll wait til I get the Lamictal stabilized and then if I still feel this way I will consider asking the shrink to let me try 450 just to see what it would do.

I think you're about due to kick up to 300.

Keep us posted. I hope it helps you. I think it will from your post.

Link to comment
Share on other sites

4 and a half weeks is significant, especially with wellbutrin... but it may still be ironing itself out. 

When is the next time you see your pdoc?  If in the next week or so your moods don't seem to be level, it might be time for a dosage adjustment.

Of course, you and your doctor know your body best, and your mileage may vary.  If it's something that's concerning you, it's best to bring it up with your doctor. 

Link to comment
Share on other sites

I just heard back from my pdoc, he says from what I told him he does think it would be a good idea to up my dose and that we should meet soon.

Guess my instincts were right.

Now, my question is, does the amount/intensity of side effects increase when the dosage is upped?

Right now I have very few, if any side effects.

Basically it comes down to a fruit craving, mild insomnia, and appetite suppression.

But will any of those get worse / will I get new things when I up the dose?

Oh...and how is that even done when on the XL? I'm asking that one more out of curiosity than anything else, but when the dose is changed do I have to go fill a new prescription and just start on that right away....or is there some process to it?

Link to comment
Share on other sites

Can't answer the last part. Not really clear on the question.

If you've got 150's now and doc ups to 300 you could change right away if you have enough to continue at the increased dosage until you get the new Rx filled. No reason not to. (Is that what you were asking?) I take my 300 in AM.

I didn't have any change in side effects with increase - but then I didn't have any appreciable side effects anyway! Appetite suppression would have been nice ;)

Your side effects MAY kick up for a bit - or not. I would suspect that they would drop back again after a while.

The old saying - YMMV.

Good luck, as always

Link to comment
Share on other sites

I initially took 2 150mg pills until I filled my 300mg pill rx.  I was a bit speedy for about a day and thats all but it was a good speedy.  Other than that I've always had insomnia and decreased appetite from the 150mg dose and Cymbalta.  LOL

You shuld in turn be fine though.  Nothing serious.

Link to comment
Share on other sites

Yeah...I was just wondering if it made any difference in the timing of taking them because they are like...extended release. If it meant that until I filled my 300 I'd just be taking two 150s in the morning, or if I'd be taking a 150 at one time and another one later....

Link to comment
Share on other sites

Yeah...I was just wondering if it made any difference in the timing of taking them because they are like...extended release. If it meant that until I filled my 300 I'd just be taking two 150s in the morning, or if I'd be taking a 150 at one time and another one later....

<{POST_SNAPBACK}>

I agree with Steve.  You have to take the XLs always in the am or youwon't be able to sleep at all.  The SRs are the one's you take at different times.  You may initially have a little insomnia again but it will wear off.  I wish I had good sleep patterns but I've been on trazodone for 1.5 years now.  Before that it was Nyquil for years...  Now that I was rx Klonopin I take that instead of the traz b/c before bed it makes me sleepy.

Link to comment
Share on other sites

Does the Klonopin work OK with the Wellbutrin? What other effects does it seem to have? I took a small dose for a while by itself, Didn't seem to do much and I abandoned it before trying an increased dosage. What does it do for anxiety?

Link to comment
Share on other sites

Klonopin works perfect with the WB.  I'm taking .5mg twice a day.  It keeps the everyday anxiety obsessions from not being too much.  But if its a big event or an interview I take a full 1mg about an hour before.

How much were you taking?

Link to comment
Share on other sites

.5!  I think that's about the lowest possible dose. I asked the doc for an increase but he said "not yet". So I just quit!

That was almost a year ago. Before my current pdoc and current med plan.

I still want to wait til Wellbutrin and Lamictal are stable. Then I have some other issues/meds to try to deal with. But I will keep the Klonopin in mind. I really think I need something additional for anxiety. AND for mental energy/ADD. Considering Adderall again.

Link to comment
Share on other sites

Yeah. Before bed. Was supposed to help sleep. Didn't. That's why I quit. I also didn't notice any particular reduction in anxiety, but my anxiety is sort of situational, so it would be hard to correlate.

<{POST_SNAPBACK}>

Ah I C.  If you take in on a regular basis than it will help to prevent any situations that may arise.  I stress about what will happen to me in a situation constantly.  When you took the .5mg How long would it take before you fell asleep.  Maybe you could try doing what I'm doing or just taking 1mg at night.

Just my .02

B

Link to comment
Share on other sites

My sleep patterns were all over the map. From zero to 5 hours. Waking in between. It didn't change with the K and I didn't fall asleep any differently. Maybe 1 mg would have helped. I'll keep the idea in reserve. I'm more concerned about anxiety than lack of sleep. I'm used to the sleep thing. (but then again, I'm used to the anxiety thing, too ;) )

I just think the anxiety screws things up for me more.

Link to comment
Share on other sites

Yeah I have been taking trazodone for the past 1.5 years.  I was rx 50mg tabs that can be split into 2, 25mg tabs.  Sometimes I would take 25/50.  And I would normally sleep through the night.  When I started taking Cymbalta alone I had to increase to definitely 50mg... then when I added WB I had to increase to 75mg.  I was still waking up alot during the middle of the night and having very wacky vivid dreams.  Sometimes I would wake up and already have tears pouring down my face ;)  

When I added the WB I had to increase to 75mg.  All of those doses are pretty small.  I was then put on klonopin and didn't need the traz anymore.  Just the .5mg before bedtime would put me to sleep and I wouldn't wake up during the night at all.  So now klonopin is my choice for sleep and anxiety.  I may need to take 1mg before bed since its taking me so long to fall asleep.  That might have to do with being off work all last week too though :)

Its the WB that is keeping you up.  How long have you been on it?  You do take it in the am right.  You could try traz, its very cheap and none addicting.  Good Luck!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...